Previous |  Up |  Next

Article

Keywords:
$u$-ideals; finite rank; compact; and weakly compact operators; Hahn-Banach extension operators
Summary:
Let $X$ be a Banach space. We give characterizations of when ${\cal F}(Y,X)$ is a $u$-ideal in ${\cal W}(Y,X)$ for every Banach space $Y$ in terms of nets of finite rank operators approximating weakly compact operators. Similar characterizations are given for the cases when ${\cal F}(X,Y)$ is a $u$-ideal in ${\cal W}(X,Y)$ for every Banach space $Y$, when ${\cal F}(Y,X)$ is a $u$-ideal in ${\cal W}(Y,X^{**})$ for every Banach space $Y$, and when ${\cal F}(Y,X)$ is a $u$-ideal in ${\cal K}(Y,X^{**})$ for every Banach space $Y$.
References:
[1] Belobrov, P. K.: Minimal extension of linear functionals onto the second conjugate space. Mat. Zametki 27 (1980), 439-445, 494. MR 0570754
[2] Casazza, P. G., Kalton, N. J.: Notes on approximation properties in separable {Banach} spaces. Geometry of Banach Spaces, Proc. Conf. Strobl 1989, London Mathematical Society Lecture Note Series 158 (P.F.X. Müller and W. Schachermayer, eds.), Cambridge University Press (1990), 49-63. MR 1110185
[3] Davis, W. J., Figiel, T., Johnson, W. B., Pełczyński, A.: Factoring weakly compact operators. J. Functional Analysis 17 (1974), 311-327. DOI 10.1016/0022-1236(74)90044-5 | MR 0355536
[4] Feder, M., Saphar, P.: Spaces of compact operators and their dual spaces. Israel J. Math. 21 (1975), 38-49. DOI 10.1007/BF02757132 | MR 0377591 | Zbl 0325.47028
[5] Godefroy, G., Kalton, N. J., Saphar, P. D.: Unconditional ideals in {Banach} spaces. Studia Math. 104 (1993), 13-59. MR 1208038 | Zbl 0814.46012
[6] Godefroy, G., Saphar, P.: Duality in spaces of operators and smooth norms on {Banach} spaces. Illinois J. Math. 32 (1988), 672-695. MR 0955384 | Zbl 0631.46015
[7] Harmand, P., Werner, D., Werner, W.: $M$-ideals in Banach Spaces and Banach Algebras. Lecture Notes in Mathematics, vol. 1547, Springer-Verlag, Berlin (1993). MR 1238713 | Zbl 0789.46011
[8] Johnson, J., Wolfe, J.: On the norm of the canonical projection of {$E^{***}$} onto {$E^{\perp}$}. Proc. Amer. Math. Soc. 75 (1979), 50-52. DOI 10.1090/S0002-9939-1979-0529211-0 | MR 0529211 | Zbl 0405.46010
[9] Kalton, N. J.: Locally complemented subspaces and ${\cal L}_p$-spaces for $0. Math. Nachr. 115 (1984), 71-97. DOI 10.1002/mana.19841150107 | MR 0755269
[10] Lima, V.: The weak metric approximation property and ideals of operators. J. Math. Anal. A. 334 (2007), 593-603. DOI 10.1016/j.jmaa.2007.01.007 | MR 2332578 | Zbl 1120.46011
[11] Lima, V., Lima, A.: Geometry of spaces of compact operators. Arkiv für Matematik 46 (2008), 113-142. DOI 10.1007/s11512-007-0060-y | MR 2379687 | Zbl 1166.46009
[12] Lima, V., Lima, A.: Ideals of operators and the metric approximation property. J. Funct. Anal. 210 (2004), 148-170. DOI 10.1016/j.jfa.2003.10.001 | MR 2052117 | Zbl 1068.46014
[13] Lima, A.: Intersection properties of balls and subspaces in {Banach} spaces. Trans. Amer. Math. Soc. 227 (1977), 1-62. DOI 10.1090/S0002-9947-1977-0430747-4 | MR 0430747 | Zbl 0347.46017
[14] Lima, A.: The metric approximation property, norm-one projections and intersection properties of balls. Israel J. Math. 84 (1993), 451-475. DOI 10.1007/BF02760953 | MR 1244680 | Zbl 0814.46016
[15] Lima, A.: Property {$(wM^*)$} and the unconditional metric compact approximation property. Studia Math. 113 (1995), 249-263. MR 1330210 | Zbl 0826.46013
[16] Lima, A., Nygaard, O., Oja, E.: Isometric factorization of weakly compact operators and the approximation property. Israel J. Math. 119 (2000), 325-348. DOI 10.1007/BF02810673 | MR 1802659 | Zbl 0983.46024
[17] Lima, A., Oja, E.: Ideals of finite rank operators, intersection properties of balls, and the approximation property. Studia Math. 133 (1999), 175-186. MR 1686696 | Zbl 0930.46020
[18] Lima, A., Oja, E.: Hahn-Banach extension operators and spaces of operators. Proc. Amer. Math. Soc. 130 (2002), 3631-3640 (electronic). DOI 10.1090/S0002-9939-02-06615-7 | MR 1920043 | Zbl 1006.46004
[19] Lima, A., Oja, E.: Ideals of compact operators. J. Aust. Math. Soc. 77 (2004), 91-110. DOI 10.1017/S144678870001017X | MR 2069027 | Zbl 1082.46016
[20] Lima, A., Oja, E.: Ideals of operators, approximability in the strong operator topology, and the approximation property. Michigan Math. J. 52 (2004), 253-265. DOI 10.1307/mmj/1091112074 | MR 2069799 | Zbl 1069.46013
[21] Lima, A., Oja, E.: The weak metric approximation property. Math. Ann. 333 (2005), 471-484. DOI 10.1007/s00208-005-0656-0 | MR 2198796 | Zbl 1097.46012
[22] Lima, A., Oja, E., Rao, T. S. S. R. K., Werner, D.: Geometry of operator spaces. Michigan Math. J. 41 (1994), 473-490. DOI 10.1307/mmj/1029005074 | MR 1297703 | Zbl 0823.46023
[23] Lindenstrauss, J., Tzafriri, L.: Classical Banach Spaces I. Springer, Berlin-Heidelberg-New York (1977). MR 0500056 | Zbl 0362.46013
[24] Oja, E.: Uniqueness of the extension of linear continuous functionals according to the Hahn-Banach theorem. Eesti NSV Tead. Akad. Toimetised Füüs.-Mat. 33 (1984), 424-438, 473 Russian. MR 0775767
[25] Oja, E.: Strong uniqueness of the extension of linear continuous functionals according to the Hahn-Banach theorem. Mat. Zametki 43 (1988), 237-246, 302 Russian; English translation in Math. Notes 43 (1988), 134-139. MR 0939524
[26] Oja, E.: Dual de l'espace des opérateurs linéaires continus. C. R. Acad. Sc. Paris, Sér. A 309 (1989), 983-986. MR 1054748 | Zbl 0684.47025
[27] Oja, E.: Extension of functionals and the structure of the space of continuous linear operators. Tartu. Gos. Univ., Tartu (1991), Russian. MR 1114543 | Zbl 0783.46016
[28] Oja, E.: $HB$-subspaces and Godun sets of subspaces in Banach spaces. Mathematika 44 (1997), 120-132. DOI 10.1112/S002557930001202X | MR 1464382 | Zbl 0878.46013
[29] Oja, E.: Geometry of Banach spaces having shrinking approximations of the identity. Trans. Amer. Math. Soc. 352 (2000), 2801-2823. DOI 10.1090/S0002-9947-00-02521-6 | MR 1675226 | Zbl 0954.46010
[30] Oja, E.: Operators that are nuclear whenever they are nuclear for a larger range space. Proc. Edinb. Math. Soc. 47 (2004), 679-694. DOI 10.1017/S0013091502001165 | MR 2097268 | Zbl 1078.46012
[31] Oja, E.: The impact of the Radon-Nikodým property on the weak bounded approximation property. Rev. R. Acad. Cien. Serie A. Mat. 100 (2006), 325-331. MR 2267414 | Zbl 1112.46017
Partner of
EuDML logo